It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-01-2005, 10:16 AM   #1
Junior Member
(female)
 
Join Date: Sep 2005
Posts: 13
Alinalexus HB User
threw up 1 hour after taking pill...help!

OK so i was reading other threads about what to do when you throw up after taking the pill and other people had said it takes about 3 hours for the pill to absorb, so my question is what should I do because I threw up 45 minutes to an hour after taking it? This happened yesterday so do I need to take 2 pills today and use a back up method for 7 days? Im on ortho lo, and I have a pack of pills I use just in case I lose a pill or whatever, so should I take a pill from that pack (yesterdays pill) and then the pill im supposed to take today? Help will be greatly appreciated!!

 
Old 12-01-2005, 12:34 PM   #2
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 175
nobodytotalkto HB User
Re: threw up 1 hour after taking pill...help!

Ok, first of all you should call your OBGYN whenever you have a problem. They should be able to answer all of your questions and tell you how to go about your pill taking. Sometimes it is hard to get answers immediately on a place like this and panic sets in.

If calling them is not possible, take a pill as soon as possible (if you didn't take one after throwing up yesterday, take it now). Then take your next pill at it's scheduled time. If you were on a mini, you would have had to take it immediately after throwing up to provide adequate protection. But since you are on Ortho Lo, it would be the same case scenario as if you forgot a pill (as long as vomiting was within an hour after taking the pill).

I would think that you would be fine without using a backup method. But personally, I would probably use one for the next week, just to be safe.

 
Sponsors Lightbulb
   
Old 12-03-2005, 10:35 AM   #3
Inactive
(female)
 
Join Date: Dec 2005
Posts: 23
oushi HB User
Re: threw up 1 hour after taking pill...help!

Definitely use condoms or another barrier method for at least a week. In future, you might also want to take the emergency contraceptive pill.

 
Old 12-03-2005, 07:22 PM   #4
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 639
Daisies4monkeys HB User
Re: threw up 1 hour after taking pill...help!

One hour would not be enough time for the pill to be absorbed. In the future, take an extra pill from another pack if you vomit, provided you can keep the replacement pill down. Since this happened yesterday, you can take an extra pill today, as though you just forgot to take your pill yesterday, and then continue on taking one pill a day until you reach the end of your pack. Check your pill pack for instructions, but with most combined pills one missed day is not an issue. However, you are on a very low dose pill, so to be extra safe you can use condoms or abstain from sex until you've taken seven consecutive pills perfectly (on time, no interfering substances, not vomiting after taking them).

In the future, you can always call your pharmacist to find an answer to a question like this if it's the weekend or late at night, or you cannot reach your doctor. They can advise you on what to do.

ETA: I just checked the information for Ortho Tricyclen Lo and it says that one missed pill does not call for back up. However, it's up to you, and using back up for a week certainly would not hurt anything.

Last edited by Daisies4monkeys; 12-03-2005 at 07:24 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Effect of diarrhea over an hour after taking contraceptive pill? glitter123 Women's Health 0 11-16-2008 04:16 PM
Is what I am taking okay (and at the right time of day?) caangelxox Vitamins & Supplements 1 07-28-2008 10:39 PM
Taking BC pills an hour or 2 early/later than normal? qwerty3 Birth Control 6 02-19-2008 05:39 AM
threw up AND missed pills cassie12290 Birth Control 3 09-18-2007 07:03 PM
on the pill, threw up, help please!!! Ohdannyboy Birth Control 3 06-05-2007 02:52 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), Princesa (5), lorileamc (5), Remod (3), Seraph (3), Titchou (3), frankieswife (2), sjb (2), yrsofpainsucks (2)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 08:56 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!